Alert archive / New York / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 35, NWS New York, NY

June 25, 2004Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 25, 2004, 3:45 PM EDT for Westchester County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2004, 3:45 PM EDT (19:45 UTC)
Expired
Jun 25, 2004, 4:30 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Whole counties

County Westchester County, NY

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WUUS51 KOKX 251945
SVROKX
NYC119-252030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
345 PM EDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK

* UNTIL 430 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PEEKSKILL...MOVING EAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEEKSKILL AROUND 400 PM
  YORKTOWN HEIGHTS AROUND 420 PM

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

LAT...LON 4126 7405 4117 7405 4118 7378 4134 7379

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:35 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 25, 3:35 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
335 PM EDT FRI JUN 25 2004

.SHORT TERM...THE LATEST RADAR SHOWS THUNDERSTORMS BEGINNING TO
DEVELOP ACROSS WESTERN ZONES (PASSAIC...ORANGE...ROCKLAND).

THE COLD FRONT ASSOCIATED WITH THE RATHER STRONG UPPER LEVEL FEATURE
WILL BE RESPONSIBLE FOR RAINFALL AND THUNDERSTORMS ACROSS THE LOCAL
AREA THIS EVENING AND TONIGHT. THE ETA AND GFS ARE MORE IN AGREEMENT
WITH THE TIMING OF THE WAVE EXITING THE EAST COAST. NUMEROUS SHOWERS
AND THUNDERSTORMS TONIGHT AND OVERNIGHT AS WAVE MOVES SOUTH ALONG
SLOW MOVING FRONT. CONVECTION ASSOCIATED WITH THIS COLD FRONTAL
PASSAGE IS EXPECTED TO AVERAGE AROUND ONE INCH OR LESS WITH SOME
LOCALLY HIGHER AMOUNTS WITH ANY TSTM THAT DEVELOPS.

SATURDAY WILL HOLD ON TO THE PRECIPITATION THROUGH THE MORNING HOURS
AND CLEAR IT OUT FROM WEST TO EAST BY EARLY AFTERNOON...WHICH
MATCHES UP NICELY WITH SURROUNDING WFOS. EXPECT CLOUDS TO BEGIN TO
DISSIPATE LATE IN THE EVENING ON SATURDAY.
&&

.LONG TERM (SUN THRU FRI)...
CANADIAN HIGH BUILDS INTO THE AREA ON SUNDAY BEHIND THE FRONT. QUIET
WEATHER SUNDAY THROUGH MONDAY. THE NEXT CHANCE OF RAIN EXPECTED TO
BE MONDAY EVENING INTO TUE. ON WED THE NEXT FRONT APPROACHES
PROVIDING ANOTHER ROUND OF SHOWERS TO THE CWA. THURSDAY AND FRIDAY
FORECAST...WILL KEEP DRY.
&&

.HYDROLOGY...
THERE WILL BE THE POSSIBILITY THIS EVENING AND TONIGHT OF LOCALLY
HEAVY RAINFALL OF 1 TO 2 INCHES FROM TSRA+. WHICH COULD PRODUCE
SHARP RISES ON SMALLER STREAMS AND CREEKS AND PONDING ON ROADWAYS
WITH POOR DRAINAGE.
&&

.AVIATION...SHOWERS AND THUNDERSTORMS DEVELOPING ALONG FRONTAL
BOUNDARY ACROSS NORTHERN NEW JERSEY WILL MOVE EAST...HAVE HANDLED
THESE VIA VCTS DUE TO SCATTERED COVERAGE. MORE WIDESPREAD SHOWERS
AND THUNDERSTORMS WITH ACCOMPANYING MVFR/IFR CONDITIONS WILL ARRIVE
AFTER DARK AS SURFACE WAVE OVER NORTHERN VIRGINIA RIDES NORTHEAST
ALONG STALLED FRONTAL BOUNDARY...HAVE NOT FORECAST ANY LIFR
CONDITIONS DUE TO LOW CONFIDENCE BUT IF THEY DO OCCUR IT WILL BE
LATE TONIGHT INTO THE EARLY MORNING HOURS AT NEAR COASTAL TERMINALS
(HPN/BDR/GON/JFK/ISP) WITH LINGERING LOW LEVEL MOISTURE AND LIGHT
WINDS. LOOKING AT IMPROVING IFR CONDITIONS LATE IN THE TAF PERIOD AS
CIGS LIFT VIA DAYTIME HEATING AND DRIER LIGHT NORTHERLY FLOW
COMMENCES.
&&

.MARINE...
SHOULD REMAIN RELATIVELY QUIET WITH REGARD TO WINDS AND SEAS IN THE
FORESEEABLE FUTURE DUE TO LACK OF ANY REAL PRESSURE GRADIENT THROUGH
THE PERIOD. WAVE WATCH NUMBERS SEEM REASONABLE AND REMAIN BELOW SCA
CRITERIA.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE
&&
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
500 AM EDT FRI JUN 25 2004

CTZ005>012-NJZ002>006-011-NYZ067>081-251000-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
500 AM EDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK...
NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK FOR THUNDERSTORMS TO REACH SEVERE LEVELS THIS
AFTERNOON ACROSS THE ENTIRE AREA...THOUGH THE BEST CHANCE WILL BE
NORTH AND WEST OF NEW YORK CITY.  THE MAIN SEVERE WEATHER THREAT FOR
THE DAY WILL BE HAIL AND STRONG GUSTY WINDS.

FOR TONIGHT...LOCALLY HEAVY RAINFALL MAY ACCOMPANY SOME SHOWERS AND
THUNDERSTORMS.  NO WIDESPREAD FLOODING PROBLEMS ARE CURRENTLY
ANTICIPATED...BUT THE USUAL LOCALIZED PONDING OF WATER MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

REYNOLDS

In the hours before

Special weather statement, Jun 25, 10:53 AM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1053 AM EDT FRI JUN 25 2004

CTZ005>012-NJZ002>006-011-NYZ067>081-252100-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
1053 AM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

TM
Special weather statement, Jun 25, 10:58 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1058 AM EDT FRI JUN 25 2004

CTZ005>012-NJZ002>006-011-NYZ067>081-252100-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
1053 AM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

TM
Special weather statement, Jun 25, 1:14 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
114 PM EDT FRI JUN 25 2004

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
114 PM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED MOST OF THE TRI-STATE REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

TM
Special weather statement, Jun 25, 1:24 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
124 PM EDT FRI JUN 25 2004

.A COLD FRONT WILL COME TO A HALT JUST TO THE WEST OF THE LOCAL
REGION THIS AFTERNOON. A DEVELOPING AREA OF LOW PRESSURE WILL RIDE UP
ALONG THE FRONT THROUGH THE OVERNIGHT PERIOD. THIS SET UP WILL LIKELY
CAUSE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS.

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
124 PM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED THE LOCAL REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

CTZ007-008-011-012-NYZ079-081-252200-
NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW LONDON CT-
SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-SOUTHERN NEW LONDON CT-
124 PM EDT FRI JUN 25 2004

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE SHOWERS AND THUNDERSTORMS. ALTHOUGH SOME OF
THE THUNDERSTORMS COULD APPROACH STRONG LEVELS...ANY SEVERE WEATHER
SHOULD STAY TO THE WEST AND SOUTH OF THE LOCAL AREA.

A COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
BE CONFINED WEST AND SOUTH OF EXTREME SOUTHEAST CONNECTICUT AND THE
TWIN FORKS OF LONG ISLAND.
Special weather statement, Jun 25, 1:32 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
132 PM EDT FRI JUN 25 2004

.A COLD FRONT WILL COME TO A HALT JUST TO THE WEST OF THE LOCAL
REGION THIS AFTERNOON. A DEVELOPING AREA OF LOW PRESSURE WILL RIDE
UP ALONG THE FRONT THROUGH THE OVERNIGHT PERIOD. THIS SET UP WILL
LIKELY CAUSE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS.

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
132 PM EDT FRI JUN 25 2004

THE STORM PREDICTION CENTER HAS PLACED THE LOCAL REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS
EVENING.

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER
TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE
IN THE FORM OF HAIL AND STRONG WINDS.

THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW
PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE
THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW
MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED
AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR
DRAINAGE FLOODING MAY BE AFFECTED.

CTZ007-008-011-012-NYZ079-081-252200-
NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW LONDON
CT-SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-SOUTHERN NEW LONDON CT-
132 PM EDT FRI JUN 25 2004

THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME
HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE
INGREDIENTS TO PRODUCE SHOWERS AND THUNDERSTORMS. ALTHOUGH SOME OF
THE THUNDERSTORMS COULD APPROACH STRONG LEVELS...ANY SEVERE WEATHER
SHOULD STAY TO THE WEST AND SOUTH OF THE LOCAL AREA.

A COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN
SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND
RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL
BE CONFINED WEST AND SOUTH OF EXTREME SOUTHEAST CONNECTICUT AND THE
TWIN FORKS OF LONG ISLAND.
Special weather statement, Jun 25, 3:11 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
311 PM EDT FRI JUN 25 2004

NYZ069-252000-
NORTHERN ROCKLAND-
311 PM EDT FRI JUN 25 2004

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN UPTON NY
HAS DETECTED A THUNDERSTORM 5 MILES NORTHWEST OF POMONA...MOVING
EAST AT 10 MPH.

BASED ON THIS MOVEMENT...THE THUNDERSTORM SHOULD BE IN THE VICINITY
OF...
POMONA AROUND 325 PM...
MOUNT IVY AROUND 330 PM...
STONY POINT AND THIELLS AROUND 335 PM...
AND WEST HAVERSTRAW AROUND 340 PM.

WIND GUSTS FROM 46 MPH TO 57 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:59 PM EDTSevere Thunderstorm WarningOKXOrange46 min
Jun 25, 3:19 PM EDTSevere Thunderstorm WarningOKXRockland26 min
Jun 25, 3:46 PM EDTSevere Thunderstorm WarningOKXRockland29 min
Jun 25, 4:45 PM EDTSevere Thunderstorm WarningOKXWestchester45 min
Jun 25, 5:59 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond2 hr
Jun 25, 7:29 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond91 min

Nearby

Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.